Top 20 Doctor insights on: Feels like pill stuck in throat
Uncomfortable to swallow, feels like pill stuck in back of throat. Can clearly see epiglottis in back of throat sticking up. More saliva than normal.
Uvula not epiglottis: You may see your uvula but it is difficult to see epiglottis. You have pain with swallowing. Feels like something in your throat. I would recommend drinking lots of fluids. Get rest. It may be allergies and post nasal drip. See your doctor for pain after1 week or fevers and worsening. Hope you feel better ...Read more
It feels like pills are stuck in my throat or food is not going all the way down. I keep drinking water and it only helps a little bit.
You should see if: Your throat is swollen for some reason, as tonsils or the posterior wall of the throat itself can be swollen due to allergies or anaphylaxis (severe allergic reaction). You may also have a polyp or infection of your throat such as thrush. You should see a healthcare provider as soon as possible if this effect does not go away within the next 3 days. Thanks for trusting in HealthTap. ...Read more
If you didn't:
Vomit it back up, it will eventually pass and be absorbed. Plan b one-step ; similar morning after pills can reduce your risk of pregnancy by up to 95% if used within 24 hours of sex.
According to planned parenthood when Plan B is taken 48 to 72 hours after intercourse the efficacy is 61%. ...Read more
Why do pills feel like they are in your throat for a few minutes after taking them even though they aren't. Don't feel stuck just like there is a sensation for a min. Is this normal and why?
Possibly: The pill may be stuck or sticking in the esophagus. Depending on the pill, it can be caustic and eroding the lining of the esophagus and can lead to a major and serious condition. The pill may still be there a day later. Make sure to take pills with plenty of water and stay upright for 30-45 mins after (some meds even longer - ie fosamax) if persists or worsens - see your doctor. ...Read more
I keep getting my pills stuck in my throat, I took one this morning and it still feels like it's lodged in there. What do I do?
Strictures: You go to see your doctor. It sounds like you need a thorough evaluation for possible strictures of your esophagus. ...Read more
Sometimes after I eat I feel something in my throat. Like food... What can I do? It happens with pills capsules and tablets too.
See your doctor: Looking at your swallowing with radiographic studies such as a barium swallow might provide some answers for you. Your primary care doctor can order such a test. You may also need to have an evaluation by a gastroenterologist, who can do endoscopy (camera tube to look at your esophagus) or manometry (which measures the contractions and function of your esophagus). ...Read more
I have reflux, my voice changed from week, what shell I do? I feel like I have to clean my throat but it don't help. Shell I start pills again?
Reflux (GERD): Lifestyle and dietary modification including: weight loss, elevation of the head of the bed with nighttime symptoms, selective elimination of dietary triggers (fatty foods, caffeine, chocolate, spicy foods, food with high fat content, carbonated beverages, and peppermint). Don't eat late. If above measure fail and you continue to be symptomatic anti-reflux medications can be helpful. ...Read more
How long will it take for symptoms of pill induced esophagitis to go away? Feels like I have something lodged in my throat and it's uncomfortable.
Depends: It depends on how signficant the damage was, as it may readily take several weeks for signficant inflammation to "calm" down. Anecdotally - as in from experience with other patients - it was on the order of about 1-2 weeks for most symptoms to really resolve. Though treatment regimens should be continued for as long as your doctor suggest, no just till symptoms stop. Best of luck. ...Read more
Swallowed large pill (bactrim) & it feels like it went down wrong pipe/is stuck. I'm not coughing I am clearing my throat more. Should I be worried?
No immediate concern: If it went down the wrong pipe, you would be coughing severely. You swallowed it, so it went into your esophagus. Drink plenty of fluids to wash it down. It should work its way down without a problem, as a pill is not very large. ...Read more
I took my medications last night 8 pills. I woke up early this morning and could feel pill in my throat, it slides up /down on outside like in a tube?
It may be stuck: Some patients have a zenckers diverticulum which is a small pouch formed in the esophagus and pills can get stuck in this pouch. ...Read more
Yes: It is possible for a pill to become lodged in the throat and depending on the medication this can be quite serious. More commonly, the pill passes but the sensation persists from irritation of the lining of the throat. ...Read more
Yes, it is possible: Yes, it is possible. There are a variety of medical conditions that can cause this. Some have to do with pockets or webs in the esophagus (the tube connecting the throat to the stomach) and others have to do with motility (how food or pills travel through the intestinal tract). If concerned, please see your medical provider. ...Read more
Get checked: The pill is probably not still stuck in your throat that long sometimes the sensation may last for awhile. But you may want to get checked. ...Read more
When I lie down to sleep at night I get a feeling like somthing is stuck in my throat like a pill its really annoying what could be the problem?
I've had a pill stuck in my throat for like 2-3 days and it's really painful to eat and drink anything and nothing helps getting it out of my throat?
See your doctor: A pill should not stay in your throat for 2-3 days. If a pill got stuck, pills are designed to dissolve in less than an hour even stuck in your throat. This might be something else, I would advise you go speak to your doctor. ...Read more
Cut iron pill in half. Take everynight. Felt like got stuck. Gaggin, burnin, now swollen. Next day still pain, swollen, one side hard in back of throat. Scared?
This feels terrible,: Doesn't it? Obviously you were trying to deal with a large pill, but it still didn't go down smoothly. Drinking with LOTS of water helps. The pill could have traumatized your pharynx/esophagus, perhaps scratching/even ulcerating an area. The sensation can last for days but should slowly improve. As long as you can swallow and no blood, OK to watch. If worsens/persists, need to see Doc. Good luck! ...Read moreSee 1 more doctor answer
- Talk to a doctor online
- Feel like mucus stuck in throat
- Feels like mucus is stuck in throat
- Feel like something stuck in throat and constantly hungry
- Dicloxacillin feels like something stuck in my throat
- After smoke feels like something stuck in throat
- Feel like something is stuck in my throat
- Feels like something stuck in my throat for days
- Feel like something is stuck in throat